Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 74, NWS Birmingham, AL

June 18, 2015Chambers County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2015, 2:17 PM CDT for Chambers County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 2:17 PM CDT (19:17 UTC)
Expired
Jun 18, 2015, 2:45 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 64 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS54 KBMX 181917
SVRBMX
ALC017-181945-
/O.NEW.KBMX.SV.W.0074.150618T1917Z-150618T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 245 PM CDT

* AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DENSON...OR
  NEAR LANETT...MOVING NORTH AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VALLEY...LANETT...LAFAYETTE...STROUD...LA FAYETTE...RED LEVEL...
  LAKEVIEW...POST OAK FORKS...WELCH...STANDING ROCK...DENSON...AMITY
  PARK...HUGULEY...CHAMBERS COUNTY LAKE...FREDONIA...VEASEY CREEK
  PARK...BUFFALO...STROUD CREEK...I 85 WELCOME CENTER AT LANETT AND
  ROCKY POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3280 8518 3281 8539 3311 8550 3311 8523
      3286 8519 3285 8517
TIME...MOT...LOC 1916Z 181DEG 4KT 3291 8529 

HAIL...1.00IN
WIND...60MPH
 
$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:23 AM CDT, 6 hours 54 minutes earlier.

Area forecast discussion, Jun 18, 7:23 AM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 AM CDT THU JUN 18 2015

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

UPPER HEIGHTS WILL GRADUALLY RELAX OVER THE NEXT FEW DAYS AS THE
REMNANTS OF TROPICAL CYCLONE BILL TRACKS TO THE NORTH OF ALABAMA.
TEMPERATURES THIS AFTERNOON SHOULD BE NEAR TO THE HIGHS ON
WEDNESDAY AS FORECAST LOW LEVEL THICKNESS VALUES ARE CLOSE TO
YESTERDAYS VALUES. THE COMBINATION OF HEAT AND HUMIDITY WILL
PRODUCE HEAT INDICES CLOSE TO 105 DEGREES THIS AFTERNOON ACROSS
THE SOUTHEAST COUNTIES...AND THE HEAT ADVISORY WILL CONTINUE. HIGH
RESOLUTION MODELS ARE KEEPING MOST OF THE CONVECTIVE DEVELOPMENT
TODAY ACROSS EAST ALABAMA...CLOSE TO THE WESTERN PERIPHERY OF THE
UPPER HIGH. THE CONVECTION WILL LIKELY LAST INTO THE EVENING HOURS
AND WILL RAISE RAIN CHANCES ACROSS EAST ALABAMA FOR THIS EVENING.

THE BETTER RAIN CHANCES SHIFT TO NORTH ALABAMA FRIDAY AND SATURDAY
AS THE REMNANTS OF TROPICAL SYSTEM BILL TRACKS NORTH OF ALABAMA.
THE MODELS SHOW A FAIRLY COMPACT SYSTEM WITH LITTLE IF ANY RAIN
SOUTH OF I-20 FRIDAY AND SATURDAY. BEYOND SATURDAY AN UPPER RIDGE
OVER THE SOUTHERN PLAINS STATES BUILDS EASTWARD TOWARDS ALABAMA.
THIS WILL KEEP A LID ON CONVECTION SUNDAY AND MONDAY. THE RIDGE
AXIS MAY BE JUST FAR ENOUGH NORTH ON TUESDAY AND WEDNESDAY TO
ALLOW A FEW STORMS TO DEVELOP ACROSS THE FAR SOUTHERN COUNTIES.
FORECAST 1000-850MB THICKNESS VALUES FROM THE GFS AND ECMWF
MODELS SHOW NUMBERS REACHING 1448-1452 METERS TUESDAY AND
WEDNESDAY...WHICH WILL LIKELY LEAD TO HIGHS IN THE UPPER 90S TO
POSSIBLY 100 DEGREES.

58/ROSE

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SCATTERED SHOWERS
AND STORMS ARE EXPECTED ACROSS EASTERN PORTIONS OF ALABAMA THIS
AFTERNOON...AND HAVE ENOUGH CONFIDENCE TO INCLUDE A VCTS IN THE
TAF AT KANB AND KASN AT THE CURRENT TIME. OTHERWISE...ONLY
ISOLATED CONVECTION IS EXPECTED AND VCTS WAS LEFT OUT OF REMAINING
TERMINAL SITES. SURFACE WINDS WILL REMAIN FROM THE SOUTH AND
SOUTHWEST UNDER 10 KNOTS THIS AFTERNOON...THEN DIMINISHING DURING
THE OVERNIGHT HOURS TONIGHT.

56/GDG

&&

.FIRE WEATHER...

HIGH PRESSURE WILL DOMINATE WITH VERY WARM AND HUMID CONDITIONS
THROUGH THE WEEKEND. SMALL CHANCES FOR AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     96  70  92  71  92 /  30  30  30  20  30
ANNISTON    93  71  92  71  91 /  30  30  30  10  20
BIRMINGHAM  95  73  93  73  92 /  20  20  30  10  20
TUSCALOOSA  96  73  94  74  93 /  20  20  20  10  20
CALERA      94  71  92  72  92 /  20  20  20  10  20
AUBURN      93  69  93  69  93 /  30  30  10  10  10
MONTGOMERY  96  72  95  72  95 /  30  20  10  10  10
TROY        96  70  94  70  95 /  30  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BARBOUR-BULLOCK-
MACON-PIKE-RUSSELL.

&&
Hazardous weather outlook, Jun 18, 5:02 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 AM CDT THU JUN 18 2015

ALZ011>015-017>050-191315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
502 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL LIKELY REACH 105 DEGREES ACROSS THE FAR
SOUTHEAST COUNTIES OF CENTRAL ALABAMA THIS AFTERNOON. THIS
INCLUDES THE CITIES OF TROY...EUFAULA...UNION
SPRINGS...TUSKEGEE...AND PHENIX CITY. IF OUTDOORS...TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROLONGED PERIOD OF VERY HOT TEMPERATURES IS EXPECTED NEXT WEEK
ACROSS ALL OF CENTRAL ALABAMA. HEAT INDEX VALUES ARE EXPECTED TO
INCREASE NEAR 105 DEGREES ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 1:10 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT THU JUN 18 2015

ALZ029-038-181845-
RANDOLPH AL-CHAMBERS AL-
110 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CHAMBERS COUNTIES UNTIL 145 PM CDT...

AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STROUD...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...POST OAK FORKS...WELCH...STANDING ROCK...
FREDONIA...VEASEY CREEK PARK...DENSON...PARAN...ROCK MILLS...STROUD
CREEK...ROCKY POINT AND ROANOKE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3292 8528 3302 8545 3326 8532 3322 8525
      3299 8521
TIME...MOT...LOC 1809Z 214DEG 11KT 3303 8532

05/MA
Special weather statement, Jun 18, 1:50 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU JUN 18 2015

ALZ029-038-181915-
RANDOLPH AL-CHAMBERS AL-
150 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
NORTHWESTERN CHAMBERS COUNTIES UNTIL 215 PM CDT...

AT 150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RED LEVEL...OR NEAR ROANOKE. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...STROUD...RED LEVEL...WELCH...ABANDA...CRYSTAL LAKE...
PENTON...DICKERT...ROCK STAND...ROCK MILLS AND ROANOKE MUNICIPAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3310 8524 3295 8539 3304 8559 3325 8549
      3314 8524
TIME...MOT...LOC 1850Z 208DEG 3KT 3308 8545

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:10 PM CDTSpecial Weather StatementBMXChambers35 min
Jun 18, 1:50 PM CDTSpecial Weather StatementBMXChambers25 min
Jun 18, 2:24 PM CDTSpecial Weather StatementBMXClay36 min
Jun 18, 3:02 PM CDTSpecial Weather StatementBMXRussell28 min
Jun 18, 5:01 PM CDTSpecial Weather StatementBMXTallapoosa29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.